MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE GRASPING FORCEPS FG-253SX; DISPOSABLE GRASPING FORCEPS

AOMORI OLYMPUS CO., LTD. SINGLE USE GRASPING FORCEPS FG-253SX; DISPOSABLE GRASPING FORCEPS
Model Number FG-253SX
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/04/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported to olympus, the grasping forceps packaging would rip and tear on the plastic side and contaminate the inner item rendering it unusable.The issue was found during a therapeutic urology procedure.The procedure was hindered by having to open another grasper.There were no reports of patient harm.
 
Additional Manufacturer Narrative
The device was not returned to olympus for evaluation.A supplemental report will be submitted if any additional information is provided by the user facility.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and device evaluation.Please see updates to b3 of the initial medwatch.The device was returned to olympus for inspection, the visual inspection of the physical device under a microscope found no biomaterial or debris on the distal end.The coil sheath is uniform, and handle is intact.Additionally, the rotation grip could rotate the distal end clockwise, and the slider was able to open and close the jaws without an issue.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the reported complaint could not be determined due to packaging was discarded during decontamination process.However, the device is functional and in good condition.Furthermore, the likely cause of the reported event is due to the sterile packages that are additionally heat-sealed have a higher seal strength than those that are not additionally heat-sealed.Therefore, the sterile packages with additional heat sealing are difficult to open which may have caused the reported event.However, the root cause of the reported event is unable to be determined.The event can be prevented by following the instructions for use (ifu) which state: ·do not store the sterile packages containing the instrument in places where they will be damaged, wet, or improperly sealed.Otherwise, the sterility of the instrument may be compromised and pose an infection control risk or cause tissue irritation.·do not use an instrument if it is dropped before the carton or the package is opened.If the sterilized pack is damaged, the sterility may be compromised.·always have a spare instrument available.If additional information becomes available, this report will be supplemented accordingly.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE GRASPING FORCEPS FG-253SX
Common Device Name
DISPOSABLE GRASPING FORCEPS
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18366972
Report Number9614641-2023-01957
Device Sequence Number7912767
Product Code PTS
UDI-Device Identifier04953170412059
UDI-Public04953170412059
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
CLASS2-EXMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFG-253SX
Device Lot Number3XK
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2023
Supplement Date Received by Manufacturer02/16/2024
Initial Report FDA Received Date12/20/2023
Supplement Report FDA Received Date02/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown